MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder scope procedure, the surgeon completed the acromioplasty by using the ar-8500fos, oval flushcut burr without any issue.The surgeon then went to burr the distal clavicle.As the surgeon placed the burr between the acromion and clavicle and activated the burr, the back of the sheath twisted and metal debris shot out of the device.The surgeon communicated to the rep that nothing felt or seemed abnormal with the burr during use.The surgeon was able to retrieve some of the metal shavings from the patient by using another manufacturer's shaver.The rep confirmed that not all of the shavings were fully retrieved from inside the patient.The case was completed by using another manufacturer's burr.The rep stated it is unknown how the device became twisted.The rep reported that the surgeon did not deviate from the proper surgical technique.The rep confirmed that the device will be returning for evaluation.

Brand Name
BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7947408
Report Number1220246-2018-00703
Device Sequence Number1500076
Product Code GFF
UDI-Device Identifier00888867043831
UDI-Public00888867043831
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberBUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM
Device Catalogue NumberAR-8500FOS
Device Lot Number10204895
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;